3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Weight Loss Support

Weight Loss Support Give and get support here!

I'm in need of encouragement...

Reply
 
Thread Tools
Old 04-07-2009, 10:28 AM   #1
Senior Member
 
janal14's Avatar
 
Join Date: Nov 2008
Posts: 254

S/C/G: 173.3/166.7/135

Height: 5'2"

Unhappy I'm in need of encouragement...

This may sound a bit whiny, so I want to apologize up front.

I'm having serious, medication induced water retention, and it's just really frustrating right now.

I've been really sick for three weeks, and my doc had to give me a bunch of steroid injections and prednisone to get over it. I'm still taking the prednisone for several more days. The medicine does make me more hungry than normal, but I've been doing pretty good. I am eating more than usual, but not to excess.

I have gained 7 pounds in two days, which is absolutely nuts. My face is all puffy and swollen - the sides of my face are actually pushing against the earpieces of my glasses, which is not normal. I can feel the stiffness in my joints when I bend them.

I know it's all water weight and swelling. Yesterday I drank four quarts of water (I have to drink a lot of water because of the side effects of another medication that I'm on) and didn't go to the bathroom for over 13 hours.

I guess I just need some folks to reinforce with me that its all water, it will go away when I stop taking the meds, and that while it's frustrating, it will pass...I'm flying home for Easter in three days, and I really wanted my family to be able to notice my weight loss...
__________________
Starting over with my weight loss goals: 8/15/2011

Losing with challenges: Severe persistent asthma, multiple life-threatening food allergies, environmental allergies, gastric emptying delay, squishy esophagus, pancreatic exocrine insufficiency, left ankle arthroscopic surgery

janal14 is offline   Reply With Quote
Old 04-07-2009, 11:13 AM   #2
Senior Member
 
thinpossible's Avatar
 
Join Date: Dec 2008
Location: Colorado
Posts: 730

Height: 4'11"

Default

It's awesome when family we haven't seen in a while notice our progress, but I wouldn't stress about it this time. Just think about how much more you'll have lost by the next time you visit!

Of course it's water! You can't gain 7lbs of fat in 2 days I would say, just don't weigh yourself until you feel normal and you're off your meds. If you're eating well (despite the prednisone, which is tough!) you should give yourself a big hug! You're doing what it takes, taking the action that will result in weight loss

I know it must be super frustrating not to see the numbers go down, but just think of yourself as a beautiful sculpture. There's a red velvet cloth that's covering you up right now, which is the water retention, but when you're "unveiled" --wow!!
__________________

Last edited by thinpossible : 04-07-2009 at 11:14 AM.
thinpossible is offline   Reply With Quote
Old 04-07-2009, 11:42 AM   #3
Just Yr Everyday Chick
 
JayEll's Avatar
 
Join Date: May 2004
Location: Florida
Posts: 10,085

S/C/G: Lost 50 lbs, regained some

Height: 5'3"

Default

Hey. I'm sure sorry to hear about your difficulties. Be sure to check with your doctor about how much water you should be drinking--just to make sure you aren't overdoing it or underdoing it. Eventually it will all flow away, once the meds are out of your system.

Jay
__________________
"My religion is kindness." --His Holiness the Dalai Lama

JayEll is offline   Reply With Quote
Old 04-07-2009, 11:50 AM   #4
Senior Member
 
WhitePicketFences's Avatar
 
Join Date: Mar 2009
Location: U.S.
Posts: 445

S/C/G: 253/Maintenance/140

Height: 5'8

Default

It will go away. It really is just the med-related swelling. One of my best friends -- a naturally thin woman, incidentally -- has had to take steroids and prednisone, and this very thing happened several times. She'd swell right up. Every time it was temporary. It will be the same for you; it's just at a very frustrating time.

Last edited by WhitePicketFences : 04-07-2009 at 11:50 AM. Reason: Oops first week with my new spacebar :-)
WhitePicketFences is offline   Reply With Quote
Old 04-08-2009, 11:00 AM   #5
Senior Member
 
janal14's Avatar
 
Join Date: Nov 2008
Posts: 254

S/C/G: 173.3/166.7/135

Height: 5'2"

Default

Thanks everyone - I'm feeling a bit better about it today, even though I'm now up to 9 pounds in three days. I was going to stop weighing myself, but there is kind of a sick sense of wanting to know, if you know what I mean.

I'm still excited about going home, and I've thought about it more - really, even with the gain, I've still lost 20 pounds since my mom has seen me, and I think that 20 pounds on my short little body makes a big difference...

Trying to be more positive today at least - this would probably work better if I hadn't worked a 16 hour day yesterday and then got an emergency call in at 1:31 am. But I'm really just too tired to waste time being negative.
__________________
Starting over with my weight loss goals: 8/15/2011

Losing with challenges: Severe persistent asthma, multiple life-threatening food allergies, environmental allergies, gastric emptying delay, squishy esophagus, pancreatic exocrine insufficiency, left ankle arthroscopic surgery

janal14 is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 09:34 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2